Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2007, 1:26 AM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 1:26 AM EDT (05:26 UTC)
- Expired
- Aug 6, 2007, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 1:40 AM EDT | FLASH FLOOD | Millvale, PA | FLASH FLOODING ALONG GURTYS RUN. HOMES EVACUATED IN MILLVALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 060528
FFWPBZ
PAC003-060830-
/X.NEW.KPBZ.FF.W.0017.070806T0526Z-070806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 AM EDT MON AUG 6 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 430 AM EDT
* AT 122 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ALONG LOWRIES RUN...CAMP HORN ROAD... AND ROCHESTER ROAD.
ADDITIONAL RAINFALL FROM THUNDERSTORMS OF AN INCH CAN BE EXPECTED
ACROSS THE REGION THROUGH 2:30 AM EDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4062 8016 4068 8015 4065 7970 4057 7979
4053 7970 4044 7970 4039 7977 4026 7979
4020 7985 4021 7997 4026 7995 4033 8019
4048 8036
TIME...MOT...LOC 0526Z 180DEG 0KT 4048 7998
$$2 follow-up statements
000
WGUS71 KPBZ 060608
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 AM EDT MON AUG 6 2007
PAC003-060830-
/X.CON.KPBZ.FF.W.0017.000000T0000Z-070806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
207 AM EDT MON AUG 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
ALLEGHENY COUNTY...
AT 206 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. SOME
EVACUATIONS WERE REPORTED IN THE MILLVALE AREA DUE TO FLASH FLOODING
ALONG GURTYS RUN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEXFORD...
SPRINGDALE...SEWICKLEY...RUSSELLTON...PLUM...PERRYSVILLE...PENN
HILLS...NATRONA HEIGHTS...MOON...GIBSONIA...FRANKLIN PARK AND FOX
CHAPEL
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4062 8016 4068 8015 4065 7970 4057 7979
4053 7970 4044 7970 4039 7977 4026 7979
4020 7985 4021 7997 4026 7995 4033 8019
4048 8036
TIME...MOT...LOC 0607Z 180DEG 0KT 4047 7981
$$000
WGUS71 KPBZ 060822
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 AM EDT MON AUG 6 2007
PAC003-060830-
/X.EXP.KPBZ.FF.W.0017.000000T0000Z-070806T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
420 AM EDT MON AUG 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM EDT FOR ALLEGHENY
COUNTY...
FLOOD WATERS WATER HAVE RECEDED ACROSS THE COUNTY. SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN HAVE LEFT THE COUNTY WITH ONLY LIGHT
RAIN SHOWERS EXPECTED EARLY THIS MORNING.
LAT...LON 4062 8016 4068 8015 4065 7970 4057 7979
4053 7970 4044 7970 4039 7977 4026 7979
4020 7985 4021 7997 4026 7995 4033 8019
4048 8036
TIME...MOT...LOC 0820Z 180DEG 0KT 4047 7981
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:41 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 5, 7:41 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 741 PM EDT SUN AUG 5 2007 .SYNOPSIS... A WARM FRONT ORIENTED WEST TO EAST WILL REMAIN NEAR THE UPPER OHIO VALLEY FOR MUCH OF THIS WEEK. THIS FRONT WILL MAINTAIN VERY WARM AND HUMID CONDITIONS ACROSS THE AREA ALONG WITH A THREAT OF SHOWERS AND THUNDERSTORMS MOST DAYS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS HAVE WEAKENED AND BECOME LESS NUMEROUS ACROSS THE FORECAST AREA. WILL KEEP A RISK OF SCATTERED SHOWERS AND A POSSBILE TSTM OVERNIGHT...BUT THUNDER WILL BE PRETTY WIDELY SCATTERED. ADDITONAL RAINFALL OVERNIGHT WILL BE GENERALLY LESS THAN O.25 INCHES. THERE CAN BE PATCHY FOG DEVELOPMENT LATE TONIGHT CONSIDERING THE WET GROUND FROM THE PREVIOUS RAINFALL. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... BASED ON RECENT SREF MODEL RUNS, EXPECT PATCHY FOG TO DISSIPATE QUICKLY IN THE MORNING AND CHANCES OF SHOWERS AND THUNDERSTORMS TO BE DECREASING ACROSS THE UPPER OHIO VALLEY MONDAY WITH LITTLE CHANCE MONDAY NIGHT AND TUESDAY. EVEN THOUGH THE WARM FRONT WILL STILL BE LINGERING JUST TO THE SOUTH OF INTERSTATE 70. EXPECT HIGH TEMPERATURES TO REACH THE UPPER 80S MONDAY AND THEN AROUND 90 TUESDAY AS SUGGESTED BY GFS AND NAM MOS VALUES. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... EXPECT CHANCES OF THUNDERSTORMS TO INCREASE TUESDAY NIGHT AS MOST GFS ENSEMBLE MEMBERS SHOW A LOW PRESSURE CENTER MOVING EASTWARD ALONG THE WARM FRONT THROUGH THE GREAT LAKES AND UPPER OHIO VALLEY. AFTER THAT, GFS OPERATIONAL MODEL AND SEVERAL ENSEMBLE MEMBERS SHOW THE NEXT REAL CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE THURSDAY INTO FRIDAY AS ANOTHER LOW PRESSURE CENTER PASSES ALONG THE WARM FRONT AND HUMID AIR MASS STILL HOVERING NEAR THE UPPER OHIO VALLEY. FORECASTED TEMPERATURES WILL BE WARMER THAN NORMAL AS SUPPORTED BY H8 TEMPERATURES NEAR 20C AND HPC AND GFS MOS GUIDANCE. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... RADAR AND SURFACE DATA SHOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE UPPER OHIO VALLEY OVERNIGHT AND BRING MVFR CONDITIONS AND PERIODIC IFR. MVFR AND ISOLATED IFR CONDITIONS CAN BE EXPTECTED TOWARD DAYBREAK AS FOG FURTHER REDUCES VISIBILITIES. EXPECT VFR CONDITIONS TO BECOME PREVALENT MONDAY AS FOG DISSIPATES AND SHOWER CHANCES DIMINISH. DUE TO HIGH HUMIDITY THERE CAN BE SOME FLIGHT RESTRICTIONS TO MVFR AND ISOLATED IFR SEVERAL LATE NIGHTS THIS WEEK IN FOG AND HAZE. ALSO FOR THE EXTENDED PORTION UNSETTLED WEATHER CONDITIONS WILL BE THE RULE. THUNDERSTORMS TUESDAY NIGHT AND LATE WEEK CAN BRING SCATTERED IFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 5, 5:11 AM EDT, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT SUN AUG 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 511 AM EDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM AND HUMID CONDITIONS MONDAY WILL ALLOW SCATTERED THUNDERSTORMS TO FORM NEAR A WARM FRONT. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:38 AM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Aug 6, 1:04 AM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Aug 6, 1:48 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.